Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 409, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 25, 2015, 4:27 PM CST for 4 counties in Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2015, 4:27 PM CST (22:27 UTC)
- Expired
- Dec 25, 2015, 5:15 PM CST
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 4:47 PM CST | TSTM WND DMG | 2 Se Hickory, MS | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
589
WUUS54 KJAN 252227
SVRJAN
MSC023-061-075-101-252315-
/O.NEW.KJAN.SV.W.0409.151225T2227Z-151225T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CST FRI DEC 25 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHEASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 515 PM CST
* AT 427 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NEWTON TO ROSE HILL...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DUFFEE AND MEEHAN AROUND 450 PM CST.
SAVOY AND SUQUALENA AROUND 455 PM CST.
COLLINSVILLE AND NELLIEBURG AROUND 500 PM CST.
MERIDIAN...MARTIN AND ZERO AROUND 505 PM CST.
MARION AND DALEVILLE AROUND 515 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE CHUNKY
AND HICKORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3212 8895 3241 8909 3257 8890 3258 8869
3258 8866 3224 8854
TIME...MOT...LOC 2227Z 231DEG 30KT 3234 8910 3216 8899
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
GRG2 follow-up statements
745
WWUS54 KJAN 252244
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CST FRI DEC 25 2015
MSC061-252253-
/O.CAN.KJAN.SV.W.0409.000000T0000Z-151225T2315Z/
JASPER MS-
444 PM CST FRI DEC 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
LAT...LON 3213 8891 3222 8891 3223 8896 3230 8899
3242 8892 3251 8897 3257 8890 3258 8866
3224 8854
TIME...MOT...LOC 2243Z 230DEG 28KT 3252 8890 3242 8884 3224 8884
$$
MSC023-075-101-252315-
/O.CON.KJAN.SV.W.0409.000000T0000Z-151225T2315Z/
LAUDERDALE MS-NEWTON MS-CLARKE MS-
444 PM CST FRI DEC 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR LAUDERDALE...SOUTHEASTERN NEWTON AND NORTHWESTERN CLARKE
COUNTIES...
AT 443 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DUFFEE TO NEAR SUQUALENA TO NEAR SAVOY...MOVING
NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
MERIDIAN...COLLINSVILLE...MARTIN...SUQUALENA AND NELLIEBURG AROUND
450 PM CST.
ZERO AROUND 505 PM CST.
DALEVILLE AROUND 510 PM CST.
MARION AROUND 515 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CHUNKY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3213 8891 3222 8891 3223 8896 3230 8899
3242 8892 3251 8897 3257 8890 3258 8866
3224 8854
TIME...MOT...LOC 2243Z 230DEG 28KT 3252 8890 3242 8884 3224 8884
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
GRG626
WWUS54 KJAN 252254
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CST FRI DEC 25 2015
MSC101-252303-
/O.CAN.KJAN.SV.W.0409.000000T0000Z-151225T2315Z/
NEWTON MS-
454 PM CST FRI DEC 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEWTON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
LAT...LON 3215 8885 3230 8887 3241 8884 3250 8886
3257 8886 3258 8866 3224 8854
TIME...MOT...LOC 2253Z 267DEG 36KT 3256 8875 3246 8874 3235 8871 3221
8873
$$
MSC023-075-252315-
/O.CON.KJAN.SV.W.0409.000000T0000Z-151225T2315Z/
LAUDERDALE MS-CLARKE MS-
454 PM CST FRI DEC 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR WESTERN LAUDERDALE AND NORTHWESTERN CLARKE COUNTIES...
AT 453 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PRISMATIC TO NEAR SUQUALENA TO NEAR MERIDIAN TO
NEAR SABLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
MARION AROUND 500 PM CST.
INCREASE AROUND 510 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3215 8885 3230 8887 3241 8884 3250 8886
3257 8886 3258 8866 3224 8854
TIME...MOT...LOC 2253Z 267DEG 36KT 3256 8875 3246 8874 3235 8871 3221
8873
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 3:48 PM CST, 39 minutes earlier.
Area forecast discussion, Dec 25, 3:48 PM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 348 PM CST FRI DEC 25 2015 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... LATEST SATELLITE IMAGERY WAS PICKING UP A LARGE UPPER TROUGH OVER THE WESTERN CONUS...WHICH WAS RESULTING IN DEEP SOUTH-SOUTHWESTERLY FLOW OVER THE REGION. THE CONVECTIVE ACTIVITY WAS BEING ENHANCED BY A LOW AMPLITUDE IMPULSE ABOUT TO EXIT THE MIDSOUTH REGION. THE DEEP SOUTHERLY FLOW WAS BRINGING IN STRONG MOISTURE TRANSPORT IN STRONG ISENTROPIC LIFT WITH ANOMALOUS PWATS IN THIS TROPICAL AIRMASS OF AROUND 1.8 INCHES. THIS HAS RESULTED IN SOME FLASH FLOOD WARNINGS ACROSS THE SOUTHWEST FOR THIS AFTERNOON. A STATIONARY FRONTAL BOUNDARY WAS NOTED ACROSS THE DELTA REGION WITH TEMPS RANGING FROM THE 60S NORTHWEST OF THE BOUNDARY TO THE 70S ON THE SOUTH SIDE. AREA RADARS AT MID AFTERNOON HAD PICKED UP SOME STRONG STORMS WITH SOME HEAVY RAINFALL. STILL HAD DEEP LAYER SHEAR, HELICITY AND SOME INSTABILITY ACROSS THE REGION. EXPECT THE LIMITED SEVERE RISK TO DECREASE AS WE PUSH INTO TONIGHT. FOR TONIGHT MODELS SHOWS THE ACTIVITY TAPERING OFF AS WE MOVE INTO AFTER MIDNIGHT. SO HAVE REDUCED POPS SOME AT THAT TIME. THERE MAY BE SOME AREAS OF FOG THAT DEVELOP IN THE FAR SOUTH AFTER MIDNIGHT...WHICH IS SHOWN BY SOME OF THE SHORT TERM GUIDANCE. WILL KEEP THE FLASH FLOOD WATCH ACROSS THE NORTH UNTIL 12Z SATURDAY FOR NOW. EXPECT THE FRONTAL BOUNDARY TO GET PUSHED BACK TO THE NORTH AS A WARM FRONT AHEAD OF AN APPROACHING STORM SYSTEM BY EARLY SATURDAY. THE FOG IN THE SOUTH SHOULD LIFT BY MIDMORNING. THE STORM SYSTEM WILL BE NEAR THE FOUR CORNERS REGION ON SATURDAY. WARM MILD TEMPS WILL CONTINUE THROUGH MOST OF THE SHORT TERM UNTIL WE GET TO SUNDAY NIGHT WHEN LOWS WILL DIP INTO THE 50S WEST TO THE 60S EAST. AS WE GET INTO SUNDAY AND SUNDAY NIGHT THE STORM SYSTEM TO THE WEST WILL BE WINDING UP AS IT APPROACHES FROM THE ARKLATEX REGION. WE WILL GET SOME GOOD HEIGHT FALLS AND ISENTROPIC LIFT WILL INCREASE ACROSS THE ARKLAMISS FOR SUNDAY INTO SUNDAY NIGHT. ONCE AGAIN DEEP LAYER MOISTURE TRANSPORT AND DEEP SHEAR WILL BUILD ACROSS THE REGION. MODELS CONTINUE TO PROG A CUTOFF LOW DEVELOPING OVER THE SOUTHERN PLAINS BY SUNDAY ALONG WITH A STRONG BAROCLINIC ZONE TO OUR WEST WITH HIGH PWATS AROUND 1.9 INCHES. ONCE AGAIN WE COULD BE SOME EFFICIENT RAINFALL RATES WITH THIS SYSTEM ESP WITH TRAINING OF CELLS ONCE AGAIN FOR SOME FLASH FLOODING ISSUES...HOWEVER SEVERE WEATHER WILL BE THE PRIMARY CONCERN FOR SUNDAY NIGHT INTO MONDAY. MODELS CONTINUE TO SHOW THAT A SQUALL LINE WILL PUSH ACROSS THE REGION FOR SUNDAY NIGHT INTO EARLY MONDAY. THE PRIMARY RISK WILL BE DAMAGING WINDS AND SOME POSSIBLE TORNADOES. MODELS PROG A DEEPENING SURFACE LOW PUSHING ACROSS NORTHWEST ARKANSAS ON SUNDAY NIGHT INTO EARLY MONDAY. .LONG TERM...MONDAY THROUGH FRIDAY...DRY SLOTTING SHOULD END MOST OF THE SIGNIFICANT RAIN BY NOON MONDAY BUT PCPN WL REMAIN POSSIBLE UNTIL THE CLOSED LOW MOVES A LITTLE FARTHER NORTH MONDAY EVENING. COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK OVER OUR CWA TUESDAY. TUESDAY MORNING LOWS WILL BE BACK MAINLY IN THE 40S WITH HIGHS TUESDAY MOSTLY IN THE 50S. TUESDAY WILL BE DRY AS THE CLOSED LOW SYSTEM TRACKS FARTHER NORTHEAST OF OUR CWA BUT OUR WINDS ALOFT WILL BACK TO THE SOUTHWEST AHEAD OF A SECOND CLOSED LOW SWINGING OVER THE DESERT SOUTHWEST. THE GFS AND ECMWF ARE IN A LITTLE BETTER AGREEMENT AND OPEN THE LOW AND SWINGS A TROUGH ACROSS THE CENTRAL CONUS WEDNESDAY. THE EURO WAS A LITTLE HEAVIER WITH THE PRECIP AMOUNTS AT MIDWEEK. THURSDAY AND FRIDAY WILL BE COOL AND DRY ACROSS OUR REGION./17/22/ && .AVIATION...DISMAL FLYING CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD. IFR/MVFR CONDITIONS PREVAIL ACROSS THE REGION THIS AFTERNOON THANKS TO LOW STRATUS AND WIDESPREAD SHRA/TSRA. THROUGH TONIGHT, THE MAIN FOCUS OF PRECIP WILL SHIFT NORTHWARD, MOVING NORTH OF THE AREA BY THE OVERNIGHT HOURS. HOWEVER, CIGS WILL LIKELY FALL AT MOST SITES...WITH WIDESPREAD IFR/LIFR CONDITIONS EXPECTED LATE OVERNIGHT THROUGH SAT MORNING. THERE MAY ALSO BE REDUCED VISBY DURING THIS TIME FRAME. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 79 69 77 / 45 25 24 35 MERIDIAN 69 77 67 76 / 42 26 27 32 VICKSBURG 69 80 69 77 / 47 20 21 43 HATTIESBURG 69 78 68 78 / 39 30 34 36 NATCHEZ 70 80 71 77 / 42 22 22 48 GREENVILLE 66 79 68 76 / 57 26 22 69 GREENWOOD 69 79 70 76 / 59 25 22 44 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>039. LA...NONE. AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075. && 17/22/DL
Hazardous weather outlook, Dec 25, 2:35 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 235 PM CST FRI DEC 25 2015 ARZ074-075-LAZ007-MSZ018-019-025-026-034-262045- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- WASHINGTON- 235 PM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA. .DAY ONE...TONIGHT AND SATURDAY FLOODING THREAT...ELEVATED TIMING...THROUGH THIS EVENING PERIODS OF HEAVY RAINFALL WILL RESULT IN FLASH FLOODING ACROSS PARTS OF THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND A FEW TORNADOES ARE EXPECTED SUNDAY NIGHT INTO EARLY MONDAY. LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE DURING THIS TIME PERIOD. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT THROUGH MONDAY. MSZ027>033-035>039-262045- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 235 PM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...ELEVATED TIMING...THROUGH THIS EVENING SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS. PERIODS OF HEAVY RAINFALL WILL RESULT IN FLASH FLOODING ACROSS PARTS OF THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY. LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE DURING THIS TIME PERIOD. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY. LAZ008-009-015-016-023>026-MSZ040>064-262045- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- 235 PM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THROUGH THIS EVENING SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS. PERIODS OF HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH FLOODING ACROSS THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY, ESPECIALLY ACROSS NORTHEAST LOUISIANA AND WEST MISSISSIPPI. LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE DURING THIS TIME PERIOD. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY. MSZ065-262045- COVINGTON- 235 PM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COVINGTON COUNTY. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THROUGH THIS EVENING SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS. PERIODS OF HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH FLOODING ACROSS THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY. LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE DURING THIS TIME PERIOD. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT THROUGH MONDAY. MSZ066-072>074-262045- JONES-MARION-LAMAR-FORREST- 235 PM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY. LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE DURING THIS TIME PERIOD. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT THROUGH MONDAY. DL && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 25, 1:05 PM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CST FRI DEC 25 2015
MSZ037-251930-
ATTALA MS-
105 PM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ATTALA COUNTY UNTIL
130 PM CST...
AT 104 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SMYRNA...OR NEAR KOSCIUSKO...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ZAMA AROUND 115 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ETHEL AND MCCOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3298 8932 3293 8942 3293 8960 3302 8967
3326 8932
TIME...MOT...LOC 1904Z 235DEG 31KT 3300 8954
BYBSpecial weather statement, Dec 25, 1:52 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CST FRI DEC 25 2015
MSZ048-049-252015-
HINDS MS-RANKIN MS-
152 PM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES UNTIL 215 PM CST...
AT 152 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TERRY...OR 7 MILES NORTH OF CRYSTAL SPRINGS...MOVING NORTHEAST
AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TERRY AROUND 200 PM CST.
JACKSON AROUND 205 PM CST.
BYRAM AND WHITES AROUND 210 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3213 9046 3227 9032 3210 9010 3205 9022
3205 9044
TIME...MOT...LOC 1952Z 236DEG 26KT 3210 9037
CMESpecial weather statement, Dec 25, 2:35 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 235 PM CST FRI DEC 25 2015 MSZ036-037-042-043-252100- ATTALA MS-HOLMES MS-MADISON MS-YAZOO MS- 235 PM CST FRI DEC 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL YAZOO... SOUTHWESTERN ATTALA...NORTHEASTERN MADISON AND SOUTH CENTRAL HOLMES COUNTIES UNTIL 300 PM CST... AT 235 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PICKENS TO NEAR WAY... AND MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... NEWPORT AROUND 250 PM CST. PICKENS AROUND 255 PM CST. CAMERON AROUND 300 PM CST. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SALLIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3306 8968 3275 8984 3267 9023 3285 9020 TIME...MOT...LOC 2035Z 233DEG 30KT 3290 8990 3276 9011 CME
Special weather statement, Dec 25, 3:01 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CST FRI DEC 25 2015
MSZ036-037-252130-
ATTALA MS-HOLMES MS-
301 PM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ATTALA AND EAST
CENTRAL HOLMES COUNTIES UNTIL 330 PM CST...
AT 301 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MCMILLAN...OR NEAR DURANT...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DURANT AROUND 305 PM CST.
BOWLING GREEN AROUND 310 PM CST.
POSSUMNECK AROUND 315 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST.
LAT...LON 3320 8965 3301 8984 3303 9008 3324 8993
3324 8984 3321 8974
TIME...MOT...LOC 2101Z 214DEG 37KT 3305 8993
CMELocal storm report, Dec 25, 3:19 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 3 NW COLUMBUS 33.53N 88.44W
12/25/2015 LOWNDES MS 911 CALL CENTER
DOWNED POWER LINES ON THE NORTH SIDE OF COLUMBUS
&&
DLSpecial weather statement, Dec 25, 3:40 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 340 PM CST FRI DEC 25 2015 MSZ050-051-055>057-252215- JASPER MS-SIMPSON MS-NEWTON MS-SMITH MS-SCOTT MS- 340 PM CST FRI DEC 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEWTON... SOUTHEASTERN SCOTT...EAST CENTRAL SIMPSON...NORTHWESTERN JASPER AND CENTRAL SMITH COUNTIES UNTIL 415 PM CST... AT 340 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 16 MILES SOUTH OF FOREST...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PINEVILLE AROUND 345 PM CST. ROBERTS AROUND 405 PM CST. LAWRENCE AROUND 410 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LOUIN...MONTROSE AND SYLVARENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3188 8973 3215 8961 3238 8924 3199 8913 TIME...MOT...LOC 2140Z 241DEG 34KT 3211 8948 GRG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 6:01 PM CST | Special Weather Statement | JAN | Smith | 29 min |
| Dec 24, 6:32 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 58 min |
| Dec 24, 6:55 PM CST | Special Weather Statement | JAN | Jones | 35 min |
| Dec 24, 7:06 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones | 3 hr |
| Dec 24, 7:45 PM CST | Special Weather Statement | JAN | Webster | 30 min |
| Dec 24, 7:50 PM CST | Special Weather Statement | JAN | Lauderdale | 25 min |
| Dec 24, 8:00 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 14 min |
| Dec 25, 12:36 AM CST | Special Weather Statement | JAN | Bolivar | 39 min |
| Dec 25, 12:55 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 50 min |
| Dec 25, 6:40 AM CST | Special Weather Statement | JAN | Bolivar | 50 min |
| Dec 25, 7:29 AM CST | Special Weather Statement | JAN | Montgomery, Webster | 31 min |
| Dec 25, 7:31 AM CST | Special Weather Statement | JAN | Carroll | 29 min |
| Dec 25, 7:46 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 44 min |
| Dec 25, 7:50 AM CST | Special Weather Statement | JAN | Bolivar | 25 min |
| Dec 25, 8:01 AM CST | Special Weather Statement | JAN | Copiah | 29 min |
| Dec 25, 8:02 AM CST | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more | 20 hr |
| Dec 25, 8:22 AM CST | Special Weather Statement | JAN | Carroll | 23 min |
| Dec 25, 8:27 AM CST | Special Weather Statement | JAN | Tallahatchie | 18 min |
| Dec 25, 8:33 AM CST | Tornado Warning | JAN | Carroll, Montgomery | 42 min |
| Dec 25, 8:57 AM CST | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Dec 25, 9:06 AM CST | Tornado Warning | JAN | Grenada, Montgomery, Webster | 24 min |
| Dec 25, 11:17 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 3 hr |
| Dec 25, 11:52 AM CST | Flash Flood Warning | JAN | Clay, Webster | 6 hr |
| Dec 25, 12:12 PM CST | Special Weather Statement | JAN | Attala | 48 min |
| Dec 25, 12:17 PM CST | Special Weather Statement | JAN | Clay | 43 min |
| Dec 25, 12:37 PM CST | Areal Flood Warning | JAN | Bolivar, Sunflower, Washington | 9 hr |
| Dec 25, 12:44 PM CST | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Dec 25, 12:49 PM CST | Special Weather Statement | JAN | Smith | 41 min |
| Dec 25, 1:05 PM CST | Special Weather Statement | JAN | Attala | 25 min |
| Dec 25, 1:46 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Jefferson | 3 hr |
| Dec 25, 1:52 PM CST | Special Weather Statement | JAN | Hinds | 23 min |
| Dec 25, 2:27 PM CST | Flash Flood Warning | JAN | Franklin, Lincoln | 3 hr |
| Dec 25, 2:31 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 24 min |
| Dec 25, 2:35 PM CST | Special Weather Statement | JAN | Madison | 25 min |
| Dec 25, 3:01 PM CST | Special Weather Statement | JAN | Holmes | 29 min |
| Dec 25, 3:40 PM CST | Special Weather Statement | JAN | Smith | 35 min |
| Dec 25, 3:40 PM CST | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 24 min |
| Dec 25, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 43 min |
| Dec 25, 3:51 PM CST | Tornado Warning | JAN | Jasper, Newton, Smith | 39 min |
| Dec 25, 4:30 PM CST | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Dec 25, 5:06 PM CST | Special Weather Statement | JAN | Lauderdale | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.